I'm new to the site and quite new to asthma control as I was only diagnosed as an adult. I'm having problems with my medication and I'm also doubting the asthma diagnosis and was hoping for some advice.
I've been really active my whole life, running, athletics, tennis; in my late 20s I started to struggle to the point where I couldn't even jog, I'd be so tired, my legs would feel like lead, I'd be out of breath and I'd just want to fall over and sleep where I was. GP did all the usual tests (thyroid, anaemia) all of which were fine.
I have a history of allergies and took piriton for years; my allergies were mostly skin where I'd get urticaria if didn't take the piriton. So my GP thought it was asthma and put me on a course of oral steroids (prednisolone). They seemed to help, well actually they helped with my allergies, it was great, I had no rashes, itching but I wasn't suddenly able to start exercising again, I stil had the tiredness.
Also, I never had any problems with the peak measurements, they weren't lower than expected and I kept the diary before, during and after the steroids but there wasn't really any change.
After that I was put on a 250 seretide inhaler, 2 puffs twice a day and was given a ventolin. That was over 7 years ago and I've never gotten my fitness back or recovered my energy levels. When I went to the GP they increased it to a 500 seretide 2 puffs twice a day.
I stopped taking the seretide almost a year ago and hardly ever used the ventolin. The only times I've felt the need to use the ventolin is in really hot and humid environments. I started working in London city centre about 2 months ago and was finding myself a little breathless, not enough to use the ventolin, so I went to the GP about 3 weeks ago and was told to go back on the seretide. I told the GP that it makes my breathing worse but he insisted it's only irritating in my throat after use.
Well not only is my breathing worse but I've had a number of incidents where I've felt like I couldn't breathe. Felt like my airways were closing up and like I just couldn't suck air in. I've had to use the ventolin during these incidents. That has only ever happened on seretide. It happened before which is what made me stop taking it and it's not throat irritation because it happens hours after I've taken it.
Any help or advice would be much appreciated and apologies for the war and peace post!!